Arkansas, 2013

Winter Weather in Arkansas, December 23, 2013

December 23, 2013 · NWS LZK · 4 events in 4 counties and zones

A weak area of low pressure aloft moved across northern Arkansas on the afternoon and early evening of the 23rd. Cold temperatures were in place at the time, so the resulting precipitation fell as light snow.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A weak area of low pressure aloft moved across northern Arkansas on the afternoon and early evening of the 23rd. Cold temperatures were in place at the time, so the resulting precipitation fell as light snow. Snowfall amounts were generally only a few tenths of an inch, but even these small amounts were sufficient to cause some hazardous driving conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 23, 2:11 PM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Dec 23, 2:11 PM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
211 PM CST MON DEC 23 2013

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
REGIONAL RADARS INDICATE A BAND OF LIGHT SNOW OVER NORTHEAST
OKLAHOMA...MOVING QUICKLY EAST-SOUTHEAST.  LIFT ASSOCIATED WITH THIS
ACTIVITY...CENTERED NEAR 700 MB...IS FORECAST TO WEAKEN AS IT MOVES
TO THE EAST-SOUTHEAST. ANY MEASURABLE PRECIPITATION SHOULD BE
LIMITED TO EXTREME NORTHWEST SECTIONS OF THE FORECAST AREA.

DRY CONDITIONS ARE EXPECTED FOR THE REST OF THIS PERIOD. A
REINFORCEMENT OF COLDER AIR WILL MOVE THROUGH THE STATE OVERNIGHT.
BELOW NORMAL TEMPERATURES ARE EXPECTED FOR THE REST OF THIS PERIOD.

&&

.LONG TERM...FRIDAY THROUGH MONDAY
BY THE END OF THE WEEK THE UPPER RIDGE WILL BE IN FULL SWING OVER
THE SOUTHWEST CONUS...WITH ARKANSAS UNDER DOMINANT NORTHWEST FLOW
BRINGING SOME WEAK FRONTAL BOUNDARIES THROUGH EARLY IN THE PERIOD.
WITH LACK OF MOISTURE...ONLY A WIND SHIFT AND BRIEF COOL DOWN WILL
TAKE PLACE OVER THE WEEKEND...WITH TEMPS GENERALLY NEAR NORMAL FOR
THIS TIME OF YEAR.

GFS IS HINTING AT A MORE PRONOUNCED COLD FRONT ON SUNDAY...WITH THE
ECMWF AND CANADIAN STILL FAR LESS EXCITABLE. OPTED TO CONTINUE TO
LEAVE PRECIP MENTION OUT FOR NOW BUT THIS WILL BE THE NEXT ONE TO
WATCH AS TEMPS WILL BE FALLING WELL BELOW THE FREEZING MARK IN THE
OVERNIGHT HOURS AS WE MOVE INTO THE WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     20  37  24  48 /  10   0  10  10
CAMDEN AR         25  46  25  52 /   0   0  10  10
HARRISON AR       14  37  24  47 /  20   0   0   0
HOT SPRINGS AR    23  43  25  50 /  10   0  10  10
LITTLE ROCK   AR  23  40  26  49 /  10   0  10  10
MONTICELLO AR     26  43  27  50 /   0   0  10  10
MOUNT IDA AR      21  43  25  50 /  10   0   0  10
MOUNTAIN HOME AR  15  35  23  48 /  20   0   0   0
NEWPORT AR        21  36  25  46 /  10   0  10  10
PINE BLUFF AR     25  41  27  49 /   0   0  10  10
RUSSELLVILLE AR   21  41  24  49 /  10   0   0   0
SEARCY AR         22  37  24  47 /  10   0  10  10
STUTTGART AR      24  39  26  47 /   0   0  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...55 / LONG TERM...61
Hazardous weather outlook, Dec 23, 5:00 AM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST MON DEC 23 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST MON DEC 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE ACROSS
NORTH ARKANSAS LATE IN THE AFTERNOON AND EARLY EVENING. MOISTURE
WILL BE VERY LIMITED...HOWEVER A FEW LIGHT SNOW FLURRIES COULD BE
NOTED ACROSS FAR NORTH CENTRAL AREAS. NO ACCUMULATIONS OR TRAVEL
IMPACTS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 winter weather. Local standard time, as filed.

Winter Weather, Boone

When
December 23, 4:00 PM CST to 7:00 PM CST
Where
Boone forecast zone
Reported by
ASOS

Winter Weather, Marion

When
December 23, 4:00 PM CST to 7:00 PM CST
Where
Marion forecast zone
Reported by
AWOS
Coordinates
36.268, -92.684 (the zone’s center; the record gives no point)

Winter Weather, Newton

When
December 23, 4:00 PM CST to 7:00 PM CST
Where
Newton forecast zone
Reported by
Department of Highways

Winter Weather, Baxter

When
December 23, 5:00 PM CST to 8:00 PM CST
Where
Baxter forecast zone
Reported by
ASOS
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, December 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 481252, 481253, 481256, 481254.